Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 5, 2008, 3:20 PM EDT for Sampson County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2008, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 5, 2008, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 051920
TORRAH
NCC163-051945-
/O.NEW.KRAH.TO.W.0012.080405T1920Z-080405T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SAT APR 5 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HARRELLS...OR 14 MILES WEST OF WALLACE...MOVING
NORTHEAST AT 23 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRELLS...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3474 7831 3478 7820 3475 7819 3473 7814
3473 7812 3471 7813 3466 7824
TIME...MOT...LOC 1920Z 238DEG 20KT 3473 7823
$$
JFB1 follow-up statement
000
WWUS52 KRAH 051939
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SAT APR 5 2008
NCC163-051948-
/O.EXP.KRAH.TO.W.0012.000000T0000Z-080405T1945Z/
SAMPSON NC-
338 PM EDT SAT APR 5 2008
...THE TORNADO WARNING FOR SOUTHEASTERN SAMPSON COUNTY EXPIRES AT 345
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF SOUTHEASTERN
SAMPSON COUNTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3474 7831 3478 7820 3475 7819 3473 7814
3473 7812 3471 7813 3466 7824
TIME...MOT...LOC 1938Z 238DEG 20KT 3478 7813
$$
JFBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 5, 2:52 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 5, 2:52 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT SAT APR 5 2008 .SYNOPSIS... A STATIONARY FRONT OVER THE COASTAL PLAIN OF NORTH AND SOUTH CAROLINA WILL REMAIN IN PLACE THIS EVENING AS A WEAK SURFACE LOW APPROACHES FROM SOUTHEAST GEORGIA. THIS LOW IS EXPECTED TO MOVE ALONG THIS BOUNDARY OVER EASTERN NORTH CAROLINA LATE TONIGHT. AFTER THE PASSAGE OF THIS SURFACE LOW... A COLD FRONT WILL BE PULLED ACROSS CENTRAL NORTH CAROLINA EARLY SUNDAY. A MOIST AND COOL NORTHEAST FLOW WILL CONTINUE SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... THE MAIN PROBLEM THIS AFTERNOON AND TONIGHT CONTINUED TO BE TURNING MORE TOWARD HEAVY RAIN... WITH TRAINING OF CONVECTION IN OUR SOUTHERN AND EASTERN COUNTIES. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS... ESPECIALLY LATER THIS AFTERNOON AND EVENING... AND MAINLY OVER THE SOUTHEASTERN THIRD OF CENTRAL NC (FAYETTEVILLE TO GOLDSBORO). AS PREVIOUSLY NOTED... MODELS DID A VERY POOR JOB WITH THE CONVECTION FROM LAST NIGHT AND THIS MORNING. THUS... THE PLACEMENT OF THE MAIN LOW LEVEL FOCUS FOR HEAVY RAIN AND SEVERE WEATHER HAS BEEN MISSED BY THE MODELS. THE INITIAL BOUNDARY (LEFT OVER FROM FRIDAY NIGHTS CONVECTION) HAS FOCUSED TRAINING CONVECTION (SHOWERS WITH SCATTERED THUNDERSTORMS) THIS MORNING AND AFTERNOON OVER THE SANDHILLS AND COASTAL PLAIN. THE FAYETTEVILLE STORM TOTAL AS OF 18Z WAS 2.69 INCHES WHILE LUMBERTON TOTALED 3.16 INCHES. THIS LEAD BOUNDARY WILL CONTINUE TO PLAY THE MAJOR ROLE IN THE EVOLUTION OF THE HEAVY RAIN AND SEVERE THREAT THIS AFTERNOON AND TONIGHT AS IT HAD STALLED JUST SOUTH OF FAYETTEVILLE AND GOLDSBORO THIS AFTERNOON. AHEAD OF THE BOUNDARY THE AIR MASS WAS VERY MOIST (DEW POINTS IN THE UPPER 60S TO LOWER 70S) WITH A SOUTHERLY FLOW. NORTH OF THE BOUNDARY... THE LOW LEVEL FLOW BECOMES NE-E AND MUCH MORE STABLE. THE AIR MASS ON THE STABLE SIDE OF THE BOUNDARY HAD ALSO BEEN OVERTURNED BY LAST NIGHTS CONVECTION. ADDITIONALLY. THE LEAD CONVECTIVE BOUNDARY EXTENDED SW THROUGH COASTAL SC/GA AND FL... WITH SEVERAL WAVES NOTED AT 18Z. AS THESE WAVES COME NE LATE THIS AFTERNOON AND OVERNIGHT... THERE WILL BE CONTINUED TRAINING SHOWERS WITH SCATTERED THUNDERSTORMS RIDING UP THE FRONT. IN THE MID LEVELS... THE WATER VAPOR LOOP INDICATED THE MAIN SHORTWAVE WAS STILL BACK OVER EASTERN TEXAS... WITH THE BASE OF THE MID LEVEL TROUGH OVER THE WESTERN GULF COAST STATES. THIS TROUGH IS FORECAST TO CONTINUE PUSHING NE AND REACH CENTRAL NC LATE TONIGHT... AIDING LARGE SCALE LIFT. THIS WILL INDUCE A WEAK SURFACE LOW TO DEVELOP ALONG THIS LEAD SURFACE BOUNDARY... AND PUSH NE THROUGH EASTERN GA... SC... AND EASTERN NC TONIGHT. CONVECTION IS EXPECTED TO CONTINUE TO FOCUS ALONG THE BOUNDARY... AND NEAR THE TRACK OF THE SURFACE WAVE. IT APPEARS LIKELY NOW THAT THE MAIN BOUNDARY WILL REMAIN AROUND THE FAYETTEVILLE TO GOLDSBORO AREAS... WITH THE SLIGHT RISK OF SEVERE STORMS REMAINING ALONG AND SOUTH OF THERE. THE HEAVY RAIN THREAT... WITH TRAINING OF CONVECTION WILL EXTEND SW TO NE OVER THE SANDHILLS AND COASTAL PLAIN... ALONG AND JUST NORTH OF THE BOUNDARY. THIS HEAVY RAIN MAY EXTEND NORTHWARD INTO THE SOUTHEASTERN PIEDMONT OVERNIGHT... AS THE FINAL SURFACE WAVE... NOW SEEN OVER NW FL... IS EXPECTED TO MOVE NE THROUGH EASTERN SC AND NC LATE TONIGHT. ONCE THIS WAVE PASSES... THE THREAT OF HEAVY RAIN WILL SHIFT OFFSHORE. ADDITIONAL QPF THIS AFTERNOON THROUGH THE EVENT (ENDING LATE TONIGHT) SHOULD TOTAL 1 TO 1.5 INCHES OVER THE AFOREMENTIONED AREAS... WITH LOCALLY 2 INCH AMOUNTS. LESSER TOTALS EXPECTED TO THE NW (OVER THE WESTERN PIEDMONT). THIS WOULD BRING AREAS OF THE SANDHILLS AND COASTAL PLAIN INTO THE 3-5 INCH STORM TOTAL RANGE FOR THIS EVENING. SINCE THE REGION REMAINS IN A DROUGHT... EVEN WITH ABOVE NORMAL RAINS IN THE PAST 5-6 WEEKS... FLASH FLOOD GUIDANCE VALUES REMAIN FAIRLY HIGH (3 HOUR TOTALS IN EXCESS OF 1.5 INCHES AND 12 HOUR TOTALS IN EXCESS OF 2 INCHES). ANY FLASH FLOODING SHOULD REMAIN VERY LOCALIZED AND A WATCH WILL NOT BE ISSUED AT THIS TIME. HOWEVER... TRAINING OF CONVECTION MAY PRODUCE VALUES CLOSE TO THESE THRESHOLDS... AND THIS FORECAST WILL BE WATCHED CLOSELY THIS AFTERNOON. THE MAIN SEVERE THREAT (SLIGHT RISK) WILL BE MAINTAINED IN THE SE AS MENTIONED ABOVE. THE MAIN TIME OF CONCERN WOULD BE LATE THIS AFTERNOON INTO THE NIGHT AS THE SURFACE WAVE APPROACHES. CATEGORICAL POP WILL BE FORECAST THIS AFTERNOON AND TONIGHT... ENDING FROM THE WEST LATE. AFTER THE SURFACE WAVE PASSES... THE LOW LEVEL FLOW FROM THE NE WILL BE A MOIST AND CHILLY ONE. THEREFORE... LOW STRATUS... FOG... AND AREAS OF DRIZZLE WILL CONTINUE INTO SUNDAY. LOWS LATE TONIGHT 48 NW TO 55 SE. -BADGETT && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 155 PM SATURDAY... THE AREA OF LOW PRESSURE CURRENTLY DEVELOPING IN THE DEEP SOUTH WILL LIKELY STILL BE IN THE COASTAL PLAIN ON SUNDAY MORNING...WITH A GOOD CHANCE OF RAIN DURING THE MORNING HOURS (BEST CHANCE ALONG/EAST OF HIGHWAY 1)...ENDING BY LATE MORNING TO EARLY AFTERNOON ON SUNDAY AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE ATLANTIC. THIS AREA OF LOW PRESSURE AND THE ASSOC FRONTAL ZONE IS EXPECTED TO STALL A FEW HUNDRED MILES EAST OF THE DELMARVA DURING THE DAY MONDAY. IN THE WAKE OF THE LOW PRESSURE SYSTEM SUNDAY AFTERNOON...SFC RIDGING ASSOC/W STRONG HIGH PRESSURE IN FAR NORTHERN NEW ENGLAND IS EXPECTED TO BEGIN QUICKLY BUILDING INTO THE REGION FROM THE NORTH. THIS WILL RESULT IN A WIND SHIFT TO THE NORTHEAST...WITH COOLER TEMPS AND CONTINUED MOSTLY CLOUDY SKIES ACROSS THE AREA AS LOW LEVEL MOISTURE FROM THE ATLANTIC IS BROUGHT INTO THE AREA VIA NORTHEAST FLOW. THE GFS IS A BIT MORE AGGRESSIVE THAN THE NAM WITH THE LOW LEVEL MOISTURE...AND AS A RESULT...IS SHOWING THE POTENTIAL FOR DRIZZLE/SPRINKLES FROM SUNDAY AFTERNOON THROUGH AT LEAST MONDAY MORNING (PERHAPS INTO MONDAY AFTERNOON)...PRIMARILY IN NORTHEAST PORTIONS OF THE FORECAST AREA (RWI/RZZ). GIVEN THIS SCENARIO...ACCUMULATING RAINFALL SHOULD GENERALLY BE ENDING BY EARLY SUNDAY AFTERNOON AT LATEST IN EAST/NE PORTIONS OF THE AREA...WITH SPRINKLES OR DRIZZLE PERHAPS CONTINUING THROUGH SUNDAY NIGHT AND MONDAY MORNING...PRIMARILY IN NORTHEAST PORTIONS OF THE AREA. HIGH TEMPS ON SUNDAY WILL LIKELY OCCUR DURING THE MORNING HOURS IN NORTHEAST PORTIONS OF THE AREA BEFORE THE LOW PRESSURE SYSTEM PULLS NORTHEAST INTO THE ATLANTIC...WITH AFTERNOON/EVENING TEMPS FALLING AS FLOW TURNS AROUND TO THE NORTHEAST AS THE LOW DEPARTS AND RIDGING BUILDS IN FROM THE NORTH. LOW TEMPS SUNDAY NIGHT IN THE LOWER TO UPPER 40S ACROSS THE AREA WITH MOSTLY CLOUDY OR CLOUDY SKIES AND A STEADY NORTHEAST BREEZE. GIVEN CONTINUED MOSTLY CLOUDY SKIES AND LOW LEVEL NORTHEAST FLOW IN ASSOC/W STRONG SFC RIDGING FROM THE NORTH...HIGH TEMPS ON MONDAY SHOULD BE BELOW NORMAL...RANGING FROM THE UPPER 50S (NE) TO LOWER 60S (S/SW). LOW TEMPS ON MONDAY NIGHT LOOK SIMILAR TO SUNDAY NIGHT...RANGING FROM THE MID TO UPPER 40S ACROSS THE AREA. -VINCENT && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 245 PM SATURDAY... SUMMARY: EXPECT A DRY FORECAST TUESDAY THROUGH FRIDAY WITH NO SIGNIFICANT SURFACE OR UPPER LEVEL SYSTEMS AFFECTING THE AREA...WITH TEMPERATURES INCREASING A FEW DEGREES EVERY DAY...FROM THE MID 60S AND LOWER 70S ON TUE TO THE MID/UPPER 70S BY THU/FRI. BASED ON THE LATEST LONG RANGE MODELS...THE NEXT CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND AS A COLD FRONT APPROACHES FROM THE WEST. TUESDAY THROUGH WEDNESDAY NIGHT: THE SFC HIGH CENTER IS PROGGED TO MOVE NORTHEAST AWAY FROM NEW ENGLAND BY TUESDAY...ALTHOUGH SFC RIDGING FROM THE NORTH IS EXPECTED TO REMAIN ACROSS THE AREA INTO WEDNESDAY BEFORE IT DISSIPATES. AS A RESULT OF THE WEAKENING SFC RIDGING AND LOW LEVEL NORTHEAST FLOW...EXPECT CLOUD COVER TO DECREASE DURING THE DAY TUESDAY... BECOMING PARTLY CLOUDY OR MOSTLY CLEAR BY SUNSET TUE EVENING. TEMPS ON TUE ARE EXPECTED TO REBOUND GIVEN THE DECREASING CLOUD COVER... WEAKER NORTHEAST COMPONENT TO THE LOW LEVEL FLOW...AND RIDGING ALOFT BUILDING OVER THE AREA...WITH HIGHS REACHING INTO THE UPPER 60S AND LOWER 70S. LOW TEMPS TUE NIGHT IN THE UPPER 40S TO LOWER 50S. SHORTWAVE RIDGING ALOFT PASSES EAST OF THE AREA ON WEDNESDAY...WITH UPPER LEVEL FLOW BECOMING UNIDIRECTIONAL ACROSS THE SOUTHERN MID-ATLANTIC. VERY WEAK SFC RIDGING WILL LIKELY REMAIN ACROSS THE AREA ON WEDNESDAY AS THE NEXT SYSTEM TO AFFECT THE FORECAST AREA WILL BE DEVELOPING ALL THE WAY ON THE OTHER SIDE OF THE CONUS AS A DEEP UPPER LEVEL TROUGH DIGS INTO THE INTERMOUNTAIN WEST. THEREFORE...A DRY FORECAST WILL PERSIST ON WEDNESDAY OVER CENTRAL NORTH CAROLINA WITH HIGH TEMPS A FEW DEGREES WARMER THAN TUESDAY... IN THE 70-75F RANGE. THURSDAY THROUGH SATURDAY: THE DEEP UPPER LEVEL TROUGH OVER THE INTERMOUNTAIN WEST IS PROGGED TO TRANSLATE EAST INTO THE LEE OF THE ROCKIES ON THURSDAY...WITH A DEVELOPING AREA OF LOW PRESSURE OVER THE CENTRAL CONUS. OVER THE CAROLINAS...THE GFS/ECMWF SHOW SHORTWAVE RIDGING BUILDING BACK OVER THE AREA ON THURSDAY AHEAD OF THE UPPER LEVEL TROUGH TO THE WEST. ASIDE FROM SOME UPPER LEVEL CLOUD COVER MOVING INTO THE AREA IN ADVANCE OF THE MIDWEST STORM SYSTEM...EXPECT MOSTLY SUNNY SKIES ON THURSDAY WITH HIGH TEMPS A BIT WARMER THAN WEDNESDAY...IN THE MID 70S. LOW TEMPS THU NIGHT A BIT WARMER THAN WED NIGHT...IN THE LOWER/MID 50S. THERE ARE DIFFERENCES BETWEEN THE GFS/ECMWF IN THE EVOLUTION OF THE MIDWEST LOW PRESSURE SYSTEM ON FRI/SAT...HOWEVER... BOTH ARE TRYING TO SHOW A COLD FRONT APPROACHING THE SOUTHERN APPALACHIANS LATE FRIDAY...CROSSING THROUGH THE CAROLINAS ON SATURDAY AS THE PARENT LOW LIFTS NORTH FROM THE MIDWEST INTO THE NORTHERN GREAT LAKES. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE FORECAST ON FRIDAY AS SOUTHERLY FLOW STRENGTHENS ON...BRINGING MOISTURE INTO THE AREA AND ALLOWING THE POSSIBILITY OF A FEW CONVECTIVE SHOWERS. WILL NOT GO HIGHER THAN LOW CHANCE ON SATURDAY GIVEN THE UNCERTAINTY AT THAT TIME RANGE IN ADDITION TO THE GFS/ECMWF INDICATING THE BEST UPPER LEVEL LIFT REMAINING WELL TO THE NORTH/NORTHWEST OF OUR AREA. TEMPS ON FRI/SAT WILL DEPEND ON THE EVOLUTION OF THE MIDWEST LOW PRESSURE SYSTEM...AND AT THIS TIME WILL SHOW HIGHS IN THE 70S. -VINCENT && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... AS OF 200 PM SATURDAY... MOST OF THE REGION WILL EXPERIENCE IFR TO LIFR CIGS/VSBYS WITH THE LOW CLOUDS... RAIN AND FOG THIS AFTERNOON THROUGH TONIGHT. AS THE WAVE OF LOW PRESSURE COMES OUT OF THE NE GULF OF MEXICO THIS AFTERNOON... AND TRACKS NE THROUGH EASTERN NC TONIGHT... WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS WILL BE INCLUDED IN THE KFAY AND KRWI FORECASTS. THE RAIN WILL GRADUALLY TAPER TO AREAS OF DRIZZLE LATER TONIGHT AS THE SURFACE WAVE PASSES. LIFR TO IFR CONDITIONS CIGS/VSBYS WILL PERSIST INTO SUNDAY AS THE LOW LEVEL FLOW BECOMES NE AFTER THE SURFACE WAVE PASSES. ONLY PATCHY DRIZZLE IS EXPECTED AFTER 12Z SUNDAY. IFR CIGS SHOULD BEGIN TO LIFT INTO THE IFR THEN MVFR CATEGORY SUNDAY AFTERNOON... AND MVFR CIGS EXPECTED INTO SUNDAY NIGHT AND MONDAY WITH THE MOIST NE LOW LEVEL FLOW. HIGH PRESSURE WILL FINALLY BRING DRIER AIR INTO THE REGION LATER MONDAY AS IT BUILDS DOWN THE EASTERN SEABOARD. VFR CONDITIONS WILL BE FORECAST MONDAY THROUGH MID WEEK. -BADGETT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT/VINCENT NEAR TERM...BADGETT SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BADGETT
Hazardous weather outlook, Apr 5, 12:30 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT SAT APR 5 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1230 PM EDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER THE SOUTHEASTERN SECTION OF CENTRAL NORTH CAROLINA (FROM FAYETTEVILLE TO GOLDSBORO) THIS AFTERNOON AND TONIGHT. ...HEAVY RAIN IS EXPECTED OVER THE SOUTHEASTERN PIEDMONT... SANDHILLS AND COASTAL PLAIN THROUGH TONIGHT... A NEARLY STATIONARY BOUNDARY WILL REMAIN OVER THE SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND TONIGHT... AS A LOW PRESSURE AREA APPROACHES FROM THE SOUTHWEST. THIS LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST ACROSS EASTERN NORTH CAROLINA LATE TONIGHT AND EARLY SUNDAY. FINALLY... A COLD FRONT ACROSS CENTRAL NORTH CAROLINA SUNDAY MORNING. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER SOUTHERN AND EASTERN SECTIONS THIS AFTERNOON AND TONIGHT... WITH SHOWERS BECOMING WIDESPREAD AGAIN OVER THE WESTERN AND NORTHERN AREAS THIS AFTERNOON AND EVENING. THERE IS SLIGHT RISK THAT A FEW OF THE THUNDERSTORMS WILL BECOME SEVERE OVER THE SOUTHEASTERN SECTIONS OF CENTRAL NORTH CAROLINA.... MAINLY FROM NEAR FAYETTEVILLE TO GOLDSBORO THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WIND GUSTS. THE MAIN TIME OF THE THREAT WOULD BE LATE THIS AFTERNOON AND OVERNIGHT AS A SURFACE LOW MOVES ALONG THE BOUNDARY OVER THIS REGION. IN ADDITION... HEAVY RAIN... ASSOCIATED WITH TRAINING OF SHOWERS AND THUNDERSTORMS... WILL LIKELY PRODUCE STORM TOTAL RAINFALL AMOUNTS OF BETWEEN 1.5 AND 2 INCHES OVER THE SOUTHEASTERN PIEDMONT... SANDHILLS AND COASTAL PLAIN... WITH LOCALLY 2.5 INCHES POSSIBLE. LESSER RAINFALL TOTALS ARE EXPECTED IN THE NORTHWEST PIEDMONT. THESE RAINS WOULD BE ENOUGH TO PRODUCE MINOR FLOODING... ESPECIALLY IN URBAN AND POOR DRAINING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING... SOUTH AND EAST OF RALEIGH. SPOTTERS ARE ASKED TO MONITOR THE LATEST CONDITIONS AND REPORT ANY SEVERE OR SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL TOTALS AND STREET FLOODING... IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. BADGETT
In the hours before
Special weather statement, Apr 5, 1:07 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 107 PM EDT SAT APR 5 2008 NCZ089-051730- SAMPSON- 107 PM EDT SAT APR 5 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 130 PM EDT... AT 107 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GARLAND...OR ABOUT 13 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 40 MPH. AREAS IN CENTRAL SAMPSON COUNTY AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG HIGHWAY 701 AND HIGHWAY 421 BETWEEN THE TOWNS OF GARLAND AND TURKEY. GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THIS THUNDERSTORM IS ALSO SHOWING SIGNS OF ROTATION. VINCENT
Special weather statement, Apr 5, 2:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 247 PM EDT SAT APR 5 2008 NCZ089-051930- SAMPSON- 247 PM EDT SAT APR 5 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 330 PM EDT... AT 247 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF GARLAND...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 32 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HARRELLS AROUND 310 PM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. NEARLY 2 INCHES OF RAIN HAS ALREADY OCCURRED IN SOUTHERN SAMPSON COUNTY. THIS ADDITIONAL HEAVY RAINFALL COULD RESULT IN MINOR FLOODING...PARTICULARLY IN POOR DRAINAGE AREAS. JFB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 43 min |
| Apr 4, 10:01 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 44 min |
| Apr 4, 10:15 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Moore | 45 min |
| Apr 4, 10:40 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 35 min |
| Apr 4, 10:45 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 45 min |
| Apr 4, 10:51 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 39 min |
| Apr 4, 11:23 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Moore, Scotland | 52 min |
| Apr 4, 11:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Johnston, Lee, Wake | 33 min |
| Apr 5, 2:42 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 33 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.